CSN Login
Members Online: 6

Self tanners during chemo?

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

Okay, I'm so vain! My darned legs are SO WHITE and I have two bottles of a self tanner. They're screaming at me every time I go in the bathroom. Calling me 'chicken legs' and 'zombie girl'.

Has anyone used a self tanner during chemo and not turned green or had some strange reaction?

johnnybegood's picture
johnnybegood
Posts: 1122
Joined: Oct 2008

i have never used a self tanner i have always gone to tanning beds.but no more of that for me.that maybe what caused my cancer who knows.but i have been out in the sun helping my husband one day and while on chemo my shoulders got burned they turned the nastiest brown then started peeling.i think the chemo had something to do with the color of my skin.sorry if i wasnt any help on the self tanners....Godbless....johnnybegood

PhillieG's picture
PhillieG
Posts: 4665
Joined: May 2005

Well, I did just do a search on it and this article says it's OK to use.
http://www.skincancer.org/tan-in-a-can.html
So...there's another opinion. I just remember back when Q-T came out in the 60's, people looked yellow but they've come a long way it seems. Good luck, we'll be expecting golden legs in your next avatar
;-)
-phil

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

Thanks Phil!
It's a brand I've used the last few years to help my legs look as tanned as my arms, etc. LOL, I well remember my hands being dark orange from not washing off the QT .... Lesson learned!

Diane

bdee
Posts: 305
Joined: Feb 2009

Diane,

Is your face, neck and arms tanned from chemo? Or do you go in the sun?
Everyone who sees me thinks I spend a lot of time outdoors, but the truth is I can't be outside in the sun. If I get the least bit warm, I start itching; but I do look like I'm tanned on the top half of my body. I call it my "chemo tan."
I'm like you, though, my legs are whale belly white. If the self-tanning helps, please let me know. I'll try some on my legs before my vacation.

Debbie

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

My face and arms are naturally more tan than my legs and now that I'm not in the sun.... Chemo ends THIS WEEK and as soon as I can, I want to be in the sun! The profile picture is from 4th of July. You can see I'm quite light skinned this year.

colon2's picture
colon2
Posts: 181
Joined: Feb 2009

Well nobody told me to stay out of the sun, and after a week at the beach, I got burned in splotches. It is really quite interesting. If I were a horse I would be a Pinto, cause the brown splotches are here and there all over. Just exactly what is the reason for staying out of the sun, other than the ugly brown patches?
Carletta

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

My oncologist said the chemo and anti nausea meds intensify the skins reaction to the sun. I get zits on my nose from walking from the parking lot into Wal-Mart. Of course, we park far from the entrance for extra exercise.

I've been in the sun for 15 minutes at a time with no reaction on my arms. My scalp burned at the beginning of treatment when I sat in a shady area at our middle son's house for two hours.

mk1117's picture
mk1117
Posts: 42
Joined: Jun 2006

Have you tried a spray tan? I had my first one a few weeks ago before my daughter's wedding. It's not something I'd do often, but it worked. It only lasted about 1 1/2 weeks though. I have used Neutrogena lotion on my legs which has some self-tanner in it, which worked as well.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network